[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1975

Skin Changes Secondary to Hydroxyurea Therapy

Author Affiliations

From the Section of Medical Oncology, departments of medicine and dermatology, University of Minnesota School of Medicine, Minneapolis.

Arch Dermatol. 1975;111(2):183-187. doi:10.1001/archderm.1975.01630140041002
Abstract

Hydroxyurea is an effective agent in the treatment of chronic myelogenous leukemia. The toxic reactions have included myelosuppression and megaloblastosis. During long-term maintenance therapy, dermatologic alterations occurred in seven of 20 patients and consisted of partial alopecia, increased pigmentation, scaling, atrophy of the skin and subcutaneous tissues, nail changes, and erythema of the face and hands. The histologic changes were similar to those seen in lichen planus. These observations were a factor leading to the use of hydroxyurea in the treatment of psoriasis.

×